Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 143, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2000, 4:06 AM CDT for Lawrence County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 4:06 AM CDT (09:06 UTC)
- Expired
- May 27, 2000, 4:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 15.7
The text
As transmitted, in the capitals the NWS used until 2016.
473 WUUS54 KMEG 270909 SVRMEM ARC075-270945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 406 AM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAWRENCE COUNTY IN NORTHEAST ARKANSAS * UNTIL 445 AM CDT * AT 405 AM CDT...WEATHER RADAR INDICATED SEVERE THUNDERSTORMS 10 MILES WEST OF ALICIA...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ALICIA...MINTURN AROUND 425 AM CDT .DAMAGING WINDS AND HEAVY RAIN ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 AM CDT, 21 minutes earlier.
Area forecast discussion, May 27, 3:45 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 345 AM CDT SAT MAY 27 2000 NUMEROUS THUNDERSTORMS TRAINING ACROSS NE AR AND BOOTHEEL THIS MORNING. AREA RADARS INDICATE ACTIVITY EXTENDING WELL WEST OF CWA INTO WRN AR. REMAINDER OF CWA UNDER CLEAR SKIES. UNSTABLE AIRMASS ACRS THE ENTIRE CWA WITH DEWPOINTS IN THE LOWER 70S. LATEST RADAR TRENDS INDICATE THAT TSTMS WL SWEEP ACRS NE AR...BOOTHEEL AND PARTS OF W TN THIS MORNING. WL FOCUS HIER POPS ACRS THAT AREA TODAY AND MENTION LOCALLY HEAVY RAIN ACRS NE AR AND THE BOOTHEEL. ALSO..EXPECT POSSIBLE REDEVELOPMENT THIS AFTN INVOF BOUNDARY LEFT BY THIS MCS THIS MORNING. WL ALSO MENTION SEVERE TODAY ACRS NE AR..BOOTHEEL AND PART OF W TN. FOR NRN MS WL MENTION A CHC OF TSTMS...MAINLY FOR THIS AFTN. THINK MOST OF THE ACTION WL STAY N OF THIS AREA TODAY BUT AIRMASS TSTMS POSSIBLE THIS AFTN. FWC TEMPS LOOK FINE. WL ADD A COUPLE DEGREES TO TUP. FOR TNGT..GOOD SHORTWAVE WL MOVE ACRS THE AREA AND WITH UNSTABLE AIRMASS IN PLACE EXPECT A LINE OF TSTMS TO MOVE ACRS ENTIRE AREA TONIGHT WITH SEVERE STORMS POSSIBLE. CLEARING LATE TONIGHT AND SUNDAY WITH A MUCH DRIER AIRMASS MOVING INTO THE AREA WITH DEWPOINTS DROPPING INTO THE 50S SUNDAY. PLEASANT MEMORIAL DAY ON TAP. CURRENT EXTENDED LOOKS ON TRACK. .MEM...NONE. SJM N
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:06 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 54 min |
| May 27, 12:57 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 33 min |
| May 27, 1:24 AM CDT | Severe Thunderstorm Warning | MEG | Greene | 66 min |
| May 27, 4:20 AM CDT | Severe Thunderstorm Warning | MEG | Craighead | 40 min |
| May 27, 12:37 PM CDT | Tornado Warning | MEG | Mississippi | 28 min |
| May 27, 12:59 PM CDT | Tornado Warning | MEG | Mississippi | 31 min |
| May 27, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.